Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 4, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Mar 11, 2006, 5:08 AM CST for 24 counties in Texas. It took effect at Mar 12, 2006, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2006, 5:08 AM CST (11:08 UTC)
- In effect from
- Mar 12, 2006, 11:00 AM CST
- Expired
- Mar 12, 2006, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3963 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 111108 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 508 AM CST SAT MAR 11 2006 TXZ021>044-112200- /O.NEW.KLUB.WI.Y.0004.060312T1700Z-060313T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 508 AM CST SAT MAR 11 2006 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST SUNDAY. SOUTHWESTERLY TO WESTERLY WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH BY MIDDAY SUNDAY. FREQUENT GUSTS UP TO 50 MPH CAN BE EXPECTED. THESE WINDS WILL CAUSE AREAS OF BLOWING DUST THAT WILL REDUCE VISIBILITY...ESPECIALLY ON THE CAPROCK. THE WINDS WILL ALSO CONTRIBUTE TO AN EXTREMELY HIGH FIRE DANGER ACROSS THE REGION... BEFORE THEY BEGIN TO DIMINISH AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS74 KLUB 112050 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 250 PM CST SAT MAR 11 2006 .WINDY AGAIN ON SUNDAY... .AN AREA OF LOW PRESSURE AT THE SURFACE WILL INTENSIFY ON SUNDAY AS AN UPPER LEVEL DISTURBANCE IN THE JET STREAM MOVES ACROSS THE OKLAHOMA PANHANDLE. AS A RESULT WINDS ACROSS THE REGION WILL INCREASE INTO THE 25 TO 35 MPH RANGE WITH SOME GUSTS TO AROUND 50 MPH DURING THE LATE MORNING AND AFTERNOON. TXZ021>044-120500- /O.CON.KLUB.WI.Y.0004.060312T1700Z-060313T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 250 PM CST SAT MAR 11 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM CST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM CST SUNDAY. SOUTHWEST TO WEST WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH BY NOON SUNDAY. FREQUENT GUSTS UP TO 50 MPH CAN BE EXPECTED. THESE WINDS WILL CAUSE AREAS OF BLOWING DUST THAT WILL REDUCE VISIBILITY...ESPECIALLY ON THE CAPROCK. THE WINDS WILL ALSO CONTRIBUTE TO AN EXTREMELY HIGH FIRE DANGER ACROSS THE REGION... BEFORE THEY BEGIN TO DIMINISH AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KLUB 120951 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 351 AM CST SUN MAR 12 2006 ...VERY WINDY CONDITIONS TODAY WITH BLOWING DUST AND HIGH FIRE DANGER... .SOUTHWEST TO WESTERLY WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE WITH SOME GUSTS TO NEAR 55 MPH DURING THE LATE MORNING AND AFTERNOON. BLOWING DUST WILL LIKELY RESTRICT VISIBILITIES...AND THERE WILL BE A THREAT OF WILDFIRES. TXZ021>044-122200- /O.CON.KLUB.WI.Y.0004.060312T1700Z-060313T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 351 AM CST SUN MAR 12 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... SOUTHWEST TO WESTERLY WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH BY NOON SUNDAY. OCCASIONAL GUSTS UP TO 55 MPH CAN BE EXPECTED. THESE WINDS WILL CAUSE AREAS OF BLOWING DUST THAT WILL REDUCE VISIBILITY... ESPECIALLY ON THE CAPROCK. THE WINDS WILL ALSO CONTRIBUTE TO AN EXTREMELY HIGH FIRE DANGER ACROSS THE REGION...BEFORE THEY BEGIN TO DIMINISH AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. $$
000 WWUS74 KLUB 122117 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 317 PM CST SUN MAR 12 2006 TXZ021>044-130000- /O.CON.KLUB.WI.Y.0004.000000T0000Z-060313T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 317 PM CST SUN MAR 12 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO AROUND 55 MPH WILL PERSIST THROUGH THE REMAINDER OF THE AFTERNOON. WIND SPEEDS ARE EXPECTED TO DECREASE SHORTLY BEFORE OR AROUND SUNSET. THE STRONG WINDS WILL CAUSE AREAS OF BLOWING DUST WITH LOCAL RESTRICTIONS OF VISIBILITY NEAR 1 MILE POSSIBLE. THE WINDS WILL ALSO BLOW SMOKE FROM WILDFIRES ACROSS ROADWAYS CAUSING REDUCTION OF VISIBILITY. DRIVERS WILL NEED TO REMAIN ALERT FOR SUDDEN GUSTS OF WINDS THAT MAY CAUSE LOSS OF CONTROL OF THE VEHICLE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 11, 4:29 AM CST, 39 minutes earlier.
Area forecast discussion, Mar 11, 4:29 AM CST, 39 minutes before
AREA FORECAST DISCUSSION...CORRECTED DUE TO MISPLACED FIRE WX INFO NATIONAL WEATHER SERVICE LUBBOCK TX 429 AM CST SAT MAR 11 2006 .SHORT TERM... FOR TODAY ONCE AGAIN OUR MAIN FCST CONCERN WILL BE FIRE WX. IN TERMS OF TEMP/WIND AND RH TODAY LOOKS VERY SIMILAR TO FRIDAY. WE REMAIN IN AN UPR AIR PATTERN FEATURING A BROAD TROUGH OVER THE WESTERN U.S. WITH VERY FAST MID/UPR-LVL SWERLY FLOW OVER WTX. WHITE SANDS PROFILER SHOW 100 KTS DOWN TO 500 MB THIS MORNING. 700 MB WINDS OF 30 TO 40 KTS ARE PROGGED ACROSS THE AREA TODAY BEFORE INCREASING TONIGHT AS THE NEXT SPEEDMAX APPROACHES. EXPECT WINDS OF 25-35 MPH TO DEVELOP ON THE CAPROCK BY MIDDAY WITH GUSTS MAINLY AROUND 40 MPH...AND 20-30/G40 ACROSS THE ROLLING PLAINS. WE SHOULD ALSO REPEAT BLOWING DUST AT TIMES ON THE CAPROCK. CLOUD COVER IS SOMEWHAT PROBLEMATIC. THE GFS AND NAM SHOW SOME QG-LIFT ACROSS WTX THIS MORNING DUE TO SHTWV THAT CAN BE SEEN LIFTING NE IN THE WV IMAGERY AND BACKING WINDS AT JAYTON PROFILER. THIS HAS GENERATED SOME MID-LVL CLOUD COVER THAT SHOULD BE EXITING THE REGION BY SUNRISE. THE NAM SHOWS AN ADDITIONAL AREA OF HIGHER RH AROUND 700MB THIS AFTN THAT THE GFS DOES NOT...BUT DO NOT EXPECT MUCH CLOUD DVLPMNT WITH WEAK DOWNWARD MOTION BEHIND THIS MORNINGS WAVE. BY THIS EVENING...EXPECT ADDITIONAL HIGH-LVL CLOUDS TO MOVE IN FROM THE WEST WITH THE NEXT SHTWV/SPEEDMAX. HAVE RETAINED PARTLY CLOUDY WORDING FOR THE PERIOD. ALSO BOOSTED TEMPS UP ACROSS THE ROLLING PLAINS AS DOWNSLOPING WINDS SHOULD ALLOW TEMPS TO EASILY REACH THE LOWER 80S AND POSSIBLE THE MID 80S IN THE EAST. REGARDING DEWPOINT TEMPS...SLIGHTLY (EMPHASIZING THE WORD /SLIGHTLY/) WARMER DEWPOINTS ARE IN PLACE ACROSS SE NM AND SW TX THIS MORNING THUS MODEL FCSTS OF TEENS TO NEAR 20 DEWPOINTS THIS AFTN APPEAR MORE BELIEVABLE THAN YSTDY. THIS WILL NOT PREVENT RH/S FROM DROPPING BELOW 15 PERCENT THIS AFTN...SEE FIRE WX SECTION. .LONG TERM... ATTENTION THIS MORNING IS FOCUSED ON A POTENTIAL WIND EVENT SUNDAY AND AN ACCOMPANYING HIGH THREAT OF WILDFIRES. BY 12Z SUNDAY CYCLOGENISIS WILL BE OCCURRING OVER EASTERN COLORADO/ WESTERN KANSAS IN ADVANCE OF A POTENT SHORTWAVE TROUGH THAT WILL EJECT FROM THE WESTERN U.S. LONGWAVE AND AS VERY FAST JET LEVEL WINDS /140KT AT 300MB/100KT AT 500MB/ SPREAD EAST OF THE SOUTHERN ROCKIES. A SURFACE TROUGH/PAC FRONT WILL TRANSLATE ACROSS WEST TEXAS DURING THE DAY AND WINDS AT ALL LEVELS ARE PROGGED TO INCREASE AS THE JET CORE APPROACHES. MID LEVEL HEIGHT GRADIENTS OF 70M/200MI AT 700MB APPEAR SUPPORTIVE OF WARNING CRITERIA PER LOCAL STUDY AS A 65KT SPEED MAX AT THAT LEVEL PROPAGATES OVER THE SOUTHERN FA AROUND MIDDAY. PRESSURE GRADIENTS HOWEVER ARE NOT CURRENTLY DEPICTED TO SUPPORT THE HIGHER WIND SPEEDS. WILL CONTINUE TREND OF INCREASING GRIDDED WINDS/GUSTS BUT WILL MAINTAIN ADVISORY LEVELS DUE TO MARGINAL SURFACE PRESSURE FIELDS. WILL DEPICT HIGHER GRIDDED WINDS OVER THE SOUTHERN HALF OF THE FA IN PROXIMITY TO MID LEVEL WIND MAX AND DEEPER MIXING. WINDS MAY BE SLIGHTLY DAMPENED OVER THE EXTREME SOUTHWEST PANHANDLE/NORTHWEST SOUTH PLAINS WHERE JET RELATED FORCING APPEARS TO GENERATE SCATTERED MID CLOUDS PER MODEL PROFILES. THE ENTIRE WESTERN U.S. TROUGH WILL TRANSITION EAST FOLLOWING SUNDAY/S POTENT JET EJECTION OVER THE PLAINS. SURFACE RIDGING WILL BUILD OVER THE FA MONDAY AS THE MID LEVEL HEIGHTS EVOLVE TOWARD LOW AMPLITUDE RIDGING OVER THE ROCKIES. EXPECT AFTERNOON MAXIMA MONDAY TO BE SLIGHTLY BELOW SEASONAL AVERAGES. MID LEVEL RIDGING WILL TRANSLATE OVER THE AREA TUESDAY. WITH INCREASED HEIGHTS AND A DEEPENING LEE TROUGH TEMPERATURES WILL AGAIN WARM. HEIGHTS WILL FALL AGAIN BY LATE WEDNESDAY AS PROGRESSIVE SHORTWAVE TROUGH PROPAGATES OVER THE SOUTHERN PLAINS BY LATE IN THE DAY. WESTERLY LOW LEVEL FLOW WILL INCREASE AND FIRE WEATHER CONCERNS MAY AGAIN SURFACE. COOL SURFACE RIDGING WILL PUSH SOUTH BEHIND THIS FEATURE FOR THE LATER HALF OF THE WORK WEEK. THE LATEST MEDIUM RANGE GUIDANCE HINTS THAT SOME CANADIAN AIR MAY PUSH INTO THE CENTRAL U.S. TEMPERATURES IN THE EXTENDED MAY REQUIRE LOWERING WITH LATER UPDATES. && .FIRE WEATHER... TODAY...WILL UPGRADE THE FIRE WX WATCH TO A RED FLAG WARNING...RETAINING THE CURRENT CONFIGURATION ON THE CAPROCK. DESPITE THE SLIGHTLY HIGHER DEWPOINTS...AFTERNOON TEMPS IN 70S SHOULD PRODUCE AN EXTENDED PERIOD OF RH/S BELOW 15 PERCENT. AND 20 FT WIND SPEEDS WILL INCREASE TO 20-30 MPH BY LATE MORNING. SUNDAY WILL MARK THE THIRD CONSECUTIVE DAY OF CRITICAL FIRE WEATHER CONDITIONS OVER PORTIONS OF THE WEST TEXAS SOUTH PLAINS. THE FIRE WEATHER WATCH HAS BEEN EXPANDED IN AREAL COVERAGE TO INCLUDE ALL ZONES. WE WILL ADDITIONALLY ISSUE A SPECIAL WEATHER STATEMENT /SPSLUB/ TO RAISE AWARENESS OF POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS. WITH THE APPROACH OF IMPRESSIVELY FAST MID/UPPER LEVEL WINDS...20 FOOT WIND SPEEDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE AREAWIDE. RELATIVE HUMIDITIES ARE FORECAST TO FALL TO NEAR 10 PERCENT OVER THE WESTERN ZONES AS DEWPOINTS IN THE SINGLE DIGITS WILL LIKELY ADVECT TOWARD THE REGION BY LATE SUNDAY. STRONG SOUTHWESTERLY/WESTERLY WINDS...VERY DRY AIR...THE AMBIENT DROUGHT CONDITIONS...AND MODERATE TO HIGH HAINES INDEX VALUES WILL ALL CONTRIBUTE TO THE POTENTIAL FOR DANGEROUS WIND DRIVEN WILDFIRES ON SUNDAY. THE THREAT FOR EXPLOSIVE FIRE GROWTH MAY BE LOCALLY HIGHEST OVER THE SOUTHWESTERN AND SOUTH CENTRAL SOUTH PLAINS WHERE MODELS CURRENTLY DEPICT A WIND MAXIMUM TO TRANSIT AND SLIGHTLY DEEPER BOUNDARY LAYER MIXING. && .AVIATION... STRONG LOW-LVL WIND SHEAR SHOULD AGAIN BE PRESENT TONIGHT AT THE LUBBOCK AND CHILDRESS AIRPORTS WITH WIND SPEEDS OF 40-50 KT AT 2-3K FT AGL LVL. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 66 35 64 34 / 0 0 0 0 TULIA 70 38 67 35 / 0 0 0 0 PLAINVIEW 72 39 67 37 / 0 0 0 0 LEVELLAND 74 41 70 39 / 0 0 0 0 LUBBOCK 74 41 70 40 / 0 0 0 0 BROWNFIELD 76 41 72 40 / 0 0 0 0 CHILDRESS 80 45 76 41 / 0 0 0 0 SPUR 80 46 76 44 / 0 0 0 0 ASPERMONT 83 49 78 45 / 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM SATURDAY TO 7 PM SATURDAY FOR THE FOLLOWING ZONES: BAILEY...BRISCOE...CASTRO...COCHRAN...CROSBY... FLOYD...GARZA...HALE...HOCKLEY...LAMB...LUBBOCK...LYNN... PARMER...SWISHER...TERRY...AND YOAKUM. FIRE WEATHER WATCH FROM 11 AM SUNDAY TO 7 PM SUNDAY FOR THE FOLLOWING ZONES: BAILEY...BRISCOE...CASTRO...CHILDRESS... COCHRAN...COTTLE...CROSBY...DICKENS...FLOYD...GARZA...HALE... HALL...HOCKLEY...KENT...KING...LAMB...LUBBOCK...LYNN...MOTLEY... PARMER...STONEWALL...SWISHER...TERRY...AND YOAKUM. WIND ADVISORY FROM 11 AM SUNDAY TO 6 PM SUNDAY FOR THE FOLLOWING ZONES: BAILEY...BRISCOE...CASTRO...CHILDRESS...COCHRAN... COTTLE...CROSBY...DICKENS...FLOYD...GARZA...HALE...HALL... HOCKLEY...KENT...KING...LAMB...LUBBOCK...LYNN...MOTLEY... PARMER...STONEWALL...SWISHER...TERRY...AND YOAKUM. && 33/20
Hazardous weather outlook, Mar 10, 7:23 PM CST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 723 PM CST FRI MAR 10 2006 TXZ021>024-027>030-033>036-039>042-120130- PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- 723 PM CST FRI MAR 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FIRE WEATHER WATCH IS IN EFFECT BOTH SATURDAY AND SUNDAY. A WIND ADVISORY MAY ALSO BE REQUIRED ON SUNDAY. TXZ025-026-031-032-037-038-043-044-120130- HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- 723 PM CST FRI MAR 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FIRE WEATHER WATCH AND WIND ADVISORY MAY BE REQUIRED ON SUNDAY.
In the hours before
Special weather statement, Mar 11, 4:55 AM CST, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 455 AM CST SAT MAR 11 2006 TXZ021>044-112000- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 455 AM CST SAT MAR 11 2006 ...PROLONGED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS TO CONTINUE TODAY AND SUNDAY... ...WEATHER CONDITIONS TO FAVOR DANGEROUS WIND DRIVEN WILDFIRES SUNDAY... ...USE EXTREME CAUTION OUTDOORS AND AVOID USING OPEN FLAMES... WEATHER CONDITIONS OVER MUCH OF WEST TEXAS TODAY AND SUNDAY WILL BE FAVORABLE FOR THE DEVELOPMENT OF WILDFIRES. THE REGION IS CURRENTLY EXPERIENCING A DROUGHT...AND AREA GRASSLANDS ARE CURED WITH VERY LOW FUEL MOISTURES. SOUTHWESTERLY WINDS ARE EXPECTED TO REMAIN GUSTY...AND A VERY DRY AND WARM AIRMASS WILL PERSIST OVER THE AREA. SEVERAL MODERATE SIZED WILDFIRES DEVELOPED OVER THE SOUTH PLAINS AND PANHANDLE REGIONS ON FRIDAY. THE WEATHER WILL BECOME EVEN MORE CONDUCIVE FOR RAPID FIRE GROWTH AND SPREAD GIVEN ACCIDENTAL IGNITION THIS AFTERNOON...AND ESPECIALLY ON SUNDAY. ON SUNDAY...A STORM SYSTEM IS FORECAST TO MOVE OVER THE SOUTHERN PLAINS. THIS SYSTEM WILL CAUSE WESTERLY WINDS TO INCREASE INTO THE 25 TO 35 MPH RANGE WITH GUSTS NEAR 50 MPH. GIVEN THE VERY DRY AIRMASS OVER THE AREA...THE THREAT FOR DANGEROUS WIND DRIVEN WILDFIRES WILL BE HIGH. DURING THIS PROLONGED PERIOD OF CRITICAL FIRE WEATHER...AREA RESIDENTS AREA URGED TO HELP PREVENT WILDFIRES. EXERCISE EXTREME CAUTION OUTDOORS THIS WEEKEND. THE USE OF ANY OPEN FLAME SHOULD BE AVOIDED. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF MOVING VEHICLES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.